Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 56, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 27, 2005, 1:50 PM PDT for San Bernardino County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 1:50 PM PDT (20:50 UTC)
- Expired
- Jul 27, 2005, 2:25 PM PDT
- In force
- 35 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 77 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 8.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3975 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 272050 FFWSGX CAC071-272115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 150 PM PDT WED JUL 27 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 225 PM PDT * AT 145 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 8 MILES NORTHEAST OF LAKE ARROWHEAD...OR ABOUT 16 MILES NORTHEAST OF HIGHLAND...MOVING WEST AT 5 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... 6 MILES NORTHEAST OF LAKE ARROWHEAD BY 215 PM PDT EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. LAT...LON 3422 11693 3440 11691 3443 11720 3421 11721 $$ PG
1 follow-up statement
000 WGUS76 KSGX 272119 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 218 PM PDT WED JUL 27 2005 CAC071-272130- SAN BERNARDINO CA- 218 PM PDT WED JUL 27 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 230 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF APPLE VALLEY TO 7 MILES WEST OF LUCERNE VALLEY...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF VICTORVILLE TO 11 MILES SOUTHEAST OF APPLE VALLEY... MOVING WEST AT 5 MPH. THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR... 7 MILES WEST OF LUCERNE VALLEY BY 220 PM PDT APPLE VALLEY BY 225 PM PDT 8 MILES NORTHEAST OF HESPERIA BY 230 PM PDT EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. LAT...LON 3429 11699 3449 11695 3472 11733 3434 11730 $$ PG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:30 AM PDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 27, 9:30 AM PDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT WED JUL 27 2005 .SYNOPSIS...DRIER FLOW ALOFT WILL REDUCE THE CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON. SOUTHEAST FLOW ALOFT WILL BRING MORE MOISTURE THAT WILL INCREASE THE CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS THURSDAY THROUGH EARLY NEXT WEEK. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS THIS WEEKEND. A SMALLER CHANCE OF THUNDERSTORMS WILL CONTINUE IN THE MOUNTAINS AND DESERTS NEXT WEEK. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... LOW CLOUDS AND LOCAL FOG WERE INTO MOST COASTAL AREAS THIS MORNING WITH STRATUS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 1400 FT AND STILL SHOWED MODERATE AMOUNTS OF PW AND INSTABILITY. ONSHORE GRADIENTS WITH 5-6 MB SAN-IPL. CONVECTION TODAY EXCEPT TO BE SIMILAR OR SLIGHTLY LESS THAN YESTERDAY WITH ISOLATED THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON. THE UPPER HI CURRENTLY CENTERED TO THE N WILL DRIFT E OVER THE NEXT FEW DAYS. THIS WILL PUT THE HI IN A MORE FAVORABLE LOCATION FOR THE UPPER CIRCULATION TO BRING IN MORE MID LEVEL MOISTURE. THIS WILL CAUSE AN INCREASING CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY DURING THE AFTERNOONS AND EVENINGS. WEAK ELY WAVES WILL BE EMBEDDED IN THE FLOW AND COULD EVENTUALLY CAUSE SHOWERS OR THUNDERSTORMS W OF THE MOUNTAINS...PERHAPS AS EARLY AS FRI BUT MORE LIKELY SAT. HOWEVER...THE GFS IS DRIER THAN THE NAM SO WILL KEEP THUNDERSTORMS CONFINED TO THE INLAND VALLEYS SAT. THE MARINE LAYER WILL GRADUALLY SHRINK THROUGH THE SHORT TERM. NOT MUCH TEMP CHANGE...EXCEPT LOWER MAX TEMPS IN THE MOUNTAINS AND DESERTS AS CLOUD COVER AND HUMIDITIES INCREASE. LONGER RANGE PROGS INDICATE LITTLE CHANGE ON SUN. PROGS HAVE BEEN INCONSISTENT BUT GENERALLY INDICATE A DECREASE IN THE MID LEVEL MOISTURE MOST OF NEXT WEEK. WILL KEEP SMALL CHANCES OF THUNDERSTORMS OVER THE MOUNTAINS AND LOCALLY INTO THE DESERTS DURING THE AFTERNOONS WITH A LIMITED MARINE LAYER NEAR THE COAST. OTHERWISE...NOT MUCH CHANGE. && .AVIATION...MARINE LAYER DEPTH THIS MORNING WAS AROUND 1500 FEET BASED ON RECENT TOP REPORTS THE 12Z NKX SOUNDING. BASES OF THE STRATUS WAS AROUND 1100 FEET WITH TOPS AROUND 1500 FEET. STRATUS WILL CONTINUE TO PULL BACK TO OFFSHORE COASTAL WATERS BY LATE MORNING WITH COASTAL AIRPORTS BECOMING MOSTLY VFR WITH CLEAR TO SCATTERED CONDITIONS DURING THIS PERIOD. MARINE LAYER IS EXPECTED TO LOWER SOMEWHAT THROUGH TONIGHT AND THURSDAY WITH TOPS LOWERING TO NEAR 1200 FEET BY MORNING. EXPECT THE STRATUS TO PUSH BACK ONSHORE DURING THE LATE AFTERNOON TO EARLY EVENING PERIOD THEN INLAND OVER THE COASTAL AIRPORTS BY MIDNIGHT. A LITTLE EARLIER CLEARING IS EXPECTED THURSDAY MORNING. ABOVE THE MARINE LAYER AND INLAND...MOSTLY CLEAR WITH VISIBILITY MOSTLY UNRESTRICTED THROUGH THURSDAY. HAZE MAY CAUSE LOCAL MVFR VISIBILITIES AT TIMES...ESPECIALLY IN THE VALLEYS DURING THE MORNING. THE AIR MASS REMAINS UNSTABLE AND SOME CUMULUS IS EXPECTED TO DEVELOP OVER THE MOUNTAINS THIS AFTERNOON. BASES OF THE CUMULUS SHOULD BE ABOVE 9000 FEET MSL. A FEW OF THE CUMULUS MAY REACH CUMULONIMBUS STAGE WITH ISOLATED THUNDERSTORMS WITH TOPS TO 40000 FEET. THE CUMULUS SHOULD DISSIPATE BY SUNSET. && .SGX WATCHES/WARNINGS/ADVISORIES...HAZARDOUS WEATHER OUTLOOK FOR MONSOONAL THUNDERSTORMS...SEE LAXHWOSGX. && PUBLIC...ATKIN AVIATION...HORTON
Hazardous weather outlook, Jul 27, 4:00 AM PDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT WED JUL 27 2005 CAZ055-056-058-060-061-062-272300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... THIS AFTERNOON THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY OVER THE MOUNTAINS...WITH DANGEROUS LIGHTNING...STRONG GUSTY WINDS...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN...AND LOCAL FLASH FLOODING...MAINLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:25 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.